Thursday, June 24, 2010

Open Discussion: Side Effects of Medicine

As I sit here typing this, my eyes are heavy and my head is pounding. Last night my allergies were acting up so bad that I couldn’t breathe. I searched the house for some Benadryl, but came up empty handed. I did, however, find some Pseudoephed. I decided that I would take one and that my friends, was a big mistake. The Psedoephed did do its job. My nose was clear within 45 minutes. The only minor problem was the major side effect. About 30 minutes after taking the Pseudoephed, my brain was wide awake. I could not stop thinking all night. Which of course means I couldn’t sleep all night. I guess with every medicine you take the question is, are the side effects worth it? In my case, definitely not. I would rather have trouble falling asleep with a stuffy nose than not sleep at all with a clear nose. I will not be taking Pseudoephed at night ever again. Have you ever had strange side effects with over-the-counter medicines? Were the side effects worth it? Grab a latte(I need two), put up your feet, and join the discussion!

Disclaimer: This is just my personal experience with the medicine.  I have no medical background and make no claims that these side effects would happen to anyone else.

4 comments:

Yenta Mary said...

It's rarely a win-win scenario, but rather win at what cost? Whether looking at the side effects of chemo or the side effects of an o.t.c. med, there is always some risk-to-benefit to be weighed. Stuffiness vs. sleeplessness is a tough one, but sleep always has to win out ....

Lanita @ A Mother's Hood said...

Benadryl and pseudophed have just the opposite effect on me that they do on everyone else. The hype me up...not zone me out. I'm with you...I can't take them at night unless I have a glass...or two...or three of wine. Then I sleep just dandy!

Redbonegirl97 said...

Day-Quil knocks me out. Yes Day-Quil and I have taken some migraine meds o.t.c. that amplified my migraines.

Peace, Love and Chocolate
Tiffany

Martha Lawson said...

Benadryl knocks me on my ass!! Doesn't affect my daughter at all even when she was small!!